1 (edited by PCL1029 Sun, 16 Dec 2012 10:59:49)

Topic: Cardiotoxicity (chest Pain) of Xeloda (Capecitabine) - Diltiazem TX

Hi,everyone,

http://medicalxpress.com/news/2012-11-d … -pain.html

Occasionally, I do experience shortness of breath , not chest pain; but really I do not know whether  the shortness of breath (which disappeared after resting) is the directe result of the Xeloda or upon regular exertion.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

2 (edited by marions Sun, 16 Dec 2012 11:36:53)

Re: Cardiotoxicity (chest Pain) of Xeloda (Capecitabine) - Diltiazem TX

Percy,  although a rather small study (5 patients) I wonder how many of our patients experience these possible cardiac issues while on capecitabine treatment?  Does anyone undergo MUGA or any other, regular, cardiac testing?
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Cardiotoxicity (chest Pain) of Xeloda (Capecitabine) - Diltiazem TX

Thanks for this Percy, I put your link over on the FB page as well. My mum has been on Diltiazem for some time now due to her heart issues. She takes it morning and evening. She went on it after her last heart attack to help slow her heart rate down and keep it down I think.

Thanks Percy,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.

4 (edited by PCL1029 Sun, 16 Dec 2012 15:09:42)

Re: Cardiotoxicity (chest Pain) of Xeloda (Capecitabine) - Diltiazem TX

Hi,
Cardio toxicity of 5FU include angina,arrhythmias including,Ventricular tachycardia,cardiogenic shock,chest pain(unspecified),coronary vassos plasm,myocardial infarction,palpitations,electrocardiographic changes and sudden death.
Patient who have cardiac problems should mention it to the doctor before starting 5FU or capecitabine. And adequate hydration is helpful.

Beta-blockers such as Lopressor; calcium channel blockers such as Diltiazem and nitrates such as nitroglycerin tablet or the patch will help to relieve the chest pain.
Upon such findings, as a patient on Xeloda for almost a year, once again, I will tap into my resources to see what they can suggest to me.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Cardiotoxicity (chest Pain) of Xeloda (Capecitabine) - Diltiazem TX

Hi, Gavin,
I think the BEARS lost again. My suggestion for next season, get another coach.
Be sure to say hi to your mum for me,ok!
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

6 (edited by PCL1029 Mon, 17 Dec 2012 19:23:59)

Re: Cardiotoxicity (chest Pain) of Xeloda (Capecitabine) - Diltiazem TX

Hi, Marion,
Yes, the linked  study is for 5 patients, but the side effect of 5FU are listed long time ago , this article got my attention because of they specifically mention the word "capecitabine induced".
Below is another link about 5FU cardiotoxicity.

http://7thspace.com/headlines/428372/5_ … ology.html

I do not think most of the CCA patient will see a cardiologist until their GP or oncologist suggesting the patients to do so. I think getting a EKG reading for 24 hours( using holter monitor  device ) every year is a good starting point.but it needs an order from your GP or cardiologist. Standard EKG at the doctor or at the hospital may not pick up the EKG change at the time of testing.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.